Flash Flood, Boone
- When
- July 20, 9:55 PM EST to 11:55 PM EST
- Where
- Boone County, Lebanon
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.050, -86.467
State Road 32 was flooded one mile east of Interstate 65. Cars were stalled in the water.
A line of severe thunderstorms moved through central Indiana during the evening and overnight hours of 20-21 July 2005. Heavy rain and high winds were widespread.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
A line of severe thunderstorms moved through central Indiana during the evening and overnight hours of 20-21 July 2005. Heavy rain and high winds were widespread.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 20, 2:45 PM EST, 7 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 245 PM EST WED JUL 20 2005 .DISCUSSION...CONVECTION ONGOING ACROSS NW INDIANA WEST INTO IL. IN ADDITION...ISOLATED CELLS CONT TO DEVELOP ACROSS ERN CWA. SPC HAS ISSUED SVR TS WATCH IN EFFECT UNTIL 600 PM CDT FOR PORTIONS OF NRN INDIANA. OVRALL MODELS IN REASONABLE AGREEMENT. WL USE BLEND. MAIN FORECAST ISSUE WL BE TSRA CHC OVR NEXT FEW DAYS. VERY MOIST AND HUMID CONDITIONS CONT TO PREVAIL OVR THE FA. TONIGHT WL BE NO EXCEPTION. DEWPOINTS ARE FORECAST TO REMAIN IN THE 70S OVRNGT. IN ADDITION...SHOULD SEE AN MCS MV ACROSS PARTS OF THE CWA OVRNGT. BOTH GFS/NAM PICK UP ON THIS FEATURE. PPW VALUES ARE OVR 1.5 ACROSS FA. LIS ARE WELL BLO 0C WITH CAPES IN EXCESS OF 2000 J/KG. MODEL SOUNDINGS CONT TO SHOW VERY UNSTABLE ATMOSPHERE THRU OVRNGT HRS. AS MCS MVS ACROSS FA...HEAVY RAIN WL BE THE MAIN ISSUE. IN ADDITION...AN ISOLATED DAMAGING WINDS THREAT EXISTS. WL INCREASE POPS WITH HIGHEST POPS OVR NW FA AND TAPER BACK OVR SE. STATIONARY FNT WL SLOWLY MV ACROSS CTRL AREA DURING THE DAY THU. FNT WL NOT PROVIDE MUCH RELIEF AS IT WL MEANDER ACROSS THE FA. IN ADDITION...UNSTABLE AIR OVR CWA WL ONCE AGAIN LEAD TO THE POSSIBILITY OF TSRA. LIS WELL BLO 0C AND CAPES IN EXCESS OF 2000 J/KG. WL ONCE AGAIN MENTION TSRA THU ACROSS FA. SPC DOES HAVE MUCH OF CWA IN SLIGHT RISK. IN ADDITION...PPW VALUES ARE STILL RUNNING WELL OVR 1.5. WL HAVE TO KEEP A CLOSE EYE ON THE POSSIBLE FLOODING ISSUES. SIMILAR SET-UP THU NGT AS COMPARED TO TONIGHT. MCS COULD FORM ONCE AGAIN AND MV ACROSS FA. STILL UNSTABLE WITH LOTS OF MOISTURE. THESE NEXT COUPLE OF DAYS WL REALLY DEPEND ON WHERE BOUNDARIES ARE LOCATED. FOR NOW...WL KEEP POPS THE SAME THU. MET GUIDANCE A BIT COOL TONIGHT CONSIDERING EXPECTED CLD CVR ASSOCIATED WITH MCS. WL LEAN TOWARD WARMER MAV NUMBERS. THU MAV HIGHS ARE A BIT COOL. SHOULD SEE SOME SUNSHINE. WL GO WITH WARMER MET NUMBERS. THU NGT...MOS IN GOOD SHAPE. WL USE BLEND. STILL LOOKS HOT THIS WEEKEND. HEAT INDEX SHOULD BE IN UPPER 90S TO THE LOWER 100S. FOR NOW...HWO HIGHLIGHTS ISSUE. WL NOT ISSUE ANY HEAT WARNINGS JUST YET. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 340 PM EST WED JUL 20 2005 INZ021-028>031-035>049-051>057-060>065-067>072-211100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 340 PM EST WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS EVENING AND TONIGHT THIS IS A CHANCE FOR THUNDERSTORMS ACROSS CENTRAL INDIANA. THE MAIN THREATS FROM THESE STORMS WILL BE HEAVY RAINFALL AND LIGHTNING. ISOLATED WIND DAMAGE WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY A WEAK SURFACE FRONT WILL LINGER ACROSS CENTRAL INDIANA ON THURSDAY THROUGH FRIDAY NIGHT. THUNDERSTORMS MAY ONCE AGAIN DEVELOP ALONG THIS FRONT. IT IS TOO EARLY TO DETERMINE IF ANY STORMS THAT DEVELOP WILL BE SEVERE. THE MAIN THREAT AT THIS TIME FROM ANY STORMS THAT DEVELOP IS LIGHTNING AND HEAVY RAINFALL. A RIDGE OF HIGH PRESSURE WILL BRING SOME OF THE HOTTEST TEMPERATURES OF THE YEAR TO CENTRAL INDIANA ON SATURDAY...SUNDAY AND MONDAY. HIGH TEMPERATURES WILL REACH THE LOWER AND MIDDLE 90S ACROSS CENTRAL INDIANA. THIS COMBINED WITH DEW POINTS IN THE LOWER 70S MAY PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES ON SATURDAY...SUNDAY AND MONDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT TONIGHT ACROSS CENTRAL INDIANA. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND PUMA/JB
The Indianapolis radar (KIND), 41 km away, was scanning. The volume nearest the first event began at 02:53 UTC.
9 thunderstorm wind, 3 flash flood, 1 hail. Local standard time, as filed.
State Road 32 was flooded one mile east of Interstate 65. Cars were stalled in the water.
Trees were blown down at U.S. 52 and Union Street.
Water was almost waist high over Sagamore Parkway in Lafayette.
Trees were blown down near the Lafayette Mall.
Trees were blown down.
Trees were blown down.
Power lines were blown down.
A truck driver measured a 71 mph wind gust on Interstate 70.
Trees were blown down.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464798, 5464799, 5464800, 5464801, 5464802, 5464803, 5464804, 5464805, 5464806, 5464807, 5464808, 5464809, 5464810.